ArticleeNeurologicalSci2021
Inadvertent intrathecal administration of daunomycin resulting in fatality: Case report and therapeutic considerations.
Article in eNeurologicalSci, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 4 citations in OpenAlex.
- Non convulsive refractory status epilepticus induced by thiocolchicoside (TCC) intrathecal injection: A case report.British journal of clinical pharmacology · 2022Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 4 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundDaunomycin is a chemotherapeutic agent of the anthracycline family that is administered intravenously, most commonly in combination therapy. The authors report the first known adult case of inadvertently administered daunomycin directly into the human central nervous system and the neurologic manifestations and therapeutic interventions that followed. CLINICAL DESCRIPTION: A 53-year-old male presenting to the hospital for his second cycle of consolidation therapy for acute promyelocytic leukemia t(15;17) was accidentally administered 93 mg of intrathecal (IT) daunomycin. Within several hours of injection, the patient subsequently developed bilateral lower extremity pain, ascending paresthesias, headache, and left cranial nerve (CN) III palsy. Immediately following these neurologic sequalae, a subarachnoid lumbar drain was placed at the L4-5 interspace for the initial irrigation and drainage of cerebrospinal fluid (CSF). By hospital day 2, the patient's mental status significantly declined requiring an external ventricular drain (EVD) for hydrocephalus. Despite therapeutic interventions, the patient developed an ascending radiculomyeloencephalopathy with deterioration in clinical status. Eighteen days after the inadvertent injection of IT daunomycin, the patient became comatose and lost all cranial nerve function.
conclusionsAccidental IT injection of daunomycin is a neurosurgical emergency and warrants prompt intervention. Symptoms can mimic other medical conditions, making it imperative an accurate diagnosis is made so that appropriate therapies are implemented. At this time, therapies include rapid removal of the chemotherapeutic agent from the IT compartment by aspiration and irrigation; however, it is unclear if neuroprotective agents may provide added benefit.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.